Alert archive / Louisiana / Flash Flood Warnings in 2007

Flash Flood Warning 23, NWS Lake Charles, LA

July 15, 2007Avoyelles Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jul 15, 2007, 10:19 AM CDT for Avoyelles Parish, Louisiana. It took effect at Jul 15, 2007, 10:24 AM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 15, 2007, 10:19 AM CDT (15:19 UTC)
In effect from
Jul 15, 2007, 10:24 AM CDT
Expired
Jul 15, 2007, 1:15 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Whole counties

County Avoyelles Parish, LA

What was reported inside it

TimeReportWhereRemark
Jul 15, 11:30 AM CDTFLASH FLOODHessmer, LAAVOYELLES SHERIFF OFFICE REPORTS HIGH WATER ACROSS HIGHWAY 114 SOUTH OF HESSMER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2420 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLCH 151524
FFWLCH
LAC009-151815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1019 AM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...SIMMESPORT...MOREAUVILLE...
  MARKSVILLE...BORDELONVILLE...

* UNTIL 115 PM CDT

* AT 1015 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED 2 TO 3 INCHES OF RAIN HAS FALLEN OVER SOUTHERN 
  AVOYELLES PARISH BETWEEN BUNKIE AND SIMMESPORT. SHOWERS 
  AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHERN 
  PORTIONS OF AVOYELLES PARISH WITH AN ADDITIONAL 1 TO 3 
  INCHES OF RAINFALL THAT WILL PRODUCE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  MANSURA...COTTONPORT...MOREAUVILLE AND SIMMESPORT.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3086 9214 3086 9184 3096 9181 3111 9172
      3115 9217

$$

RUA
1 follow-up statement
000 
WGUS74 KLCH 151721
FFSLCH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1214 PM CDT SUN JUL 15 2007

LAC009-151815-
AVOYELLES LA-
1214 PM CDT SUN JUL 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
SOUTHERN AVOYELLES PARISH...

AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
ISOLATED LIGHT RAIN SHOWERS MOVING ACROSS SOUTHERN AVOYELLES PARISH.
LOCAL LAW ENFORCEMENT REPORTED HIGH WATER OVER HIGHWAY 114 SOUTH 
OF HESSMER WITH SOME WATER ON SEVERAL STREETS THROUGH-OUT THE PARISH.
ALTHOUGH THE HEAVY RAINS HAVE LEFT THE IMMEDIATE AREA...MOTORISTS 
SHOULD CONTINUE TO USE EXTREME CAUTION AS THE HIGH WATER ACROSS THE
ROADWAYS SLOWLY RECEDE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIMMESPORT...
MOREAUVILLE...MARKSVILLE...MANSURA...COTTONPORT AND BORDELONVILLE

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3086 9214 3086 9184 3096 9181 3111 9172
      3115 9217

$$

RUA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:04 AM CDT, 7 hours 15 minutes earlier.

Area forecast discussion, Jul 15, 3:04 AM CDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
304 AM CDT SUN JUL 15 2007

.DISCUSSION...LCH RADAR SHOWING WEAKENING MCS ADVANCING EAST
ACROSS SOUTH AND CENTRAL LOUISIANA. ACTIVITY PROMPTED ONE SEVERE
WARNING SATURDAY EVENING WHILE OVER SOUTHEAST TEXAS. OTHERWISE SEEING
SOME ISOLATED SHOWERS AND THUNDERSTORMS OVER THE REMAINDER OF THE
REGION AND ADJACENT NEAR COASTAL WATERS. SURFACE ANALYSIS
INDICATES REGION UNDER A WEAK BUT MOIST SOUTHERLY FLOW BETWEEN
GULF HIGH AND SOUTH TEXAS LOW. UPPER LOW PRESSURE TROF CONTINUES
TO MEANDER OVER THE REGION BETWEEN FOUR CORNERS AND SUBTROPICAL
HIGHS.

AS LITTLE CHANGE IN THE OVERALL SYNOPTIC PATTERN FOR THE NEXT FEW
DAYS...WILL BE MAINTAINING POPS ON THE HIGH SIDE. GOOD CONSENSUS
BY MODELS IN HOLDING AFOREMENTIONED TROF OVER THE AREA...GRADUALLY
EVOLVING INTO A CLOSED LOW AND RETROGRADING LATER IN THE WEEK. EVENING
LCH SOUNDING COMING IN AT A VERY MOIST 1.90 INCHES...WITH FORECAST
SOUNDINGS HOLDING SIMILAR NUMBER OR ABOVE FOR THE NEXT SEVERAL
DAYS. SEVERAL UPSTREAM SHORTWAVES APPARENT ON SATELLITE IMAGERY
HEADING OUR WAY.

FFG REMAINS FROM 2 1/2 TO 3 INCHES FOR ONE HOUR ACROSS THE FCST
AREA...AROUND 4 INCHES FOR SIX HOURS. THIS ABOVE ANTICIPATED
RAINFALL FOR TODAY HENCE NO FLOOD WATCH ISSUED. CANNOT HOWEVER RULE OUT
ISOLATED HEAVY AND FLOOD PRODUCING RAINS WITH VERY TROPICAL AIR
MASS IN PLACE. DESPITE DOOM AND GLOOM OF FORECAST...RAINS AND
CLOUDS WILL HELP TO MAINTAIN DAYTIME HIGHS SEVERAL DEGREES BELOW
THAT OF OUR HOT SEASONAL NORMS.

&&

.AVIATION...LOW PRESSURE ALOFT WILL MAINTAIN ANOTHER DAY OF
CONSIDERABLE CLOUDS AND HIGH RAIN CHANCES. RAINS WILL BE
ACCOMPANIED BY LOWERING CLOUDS FALLING INTO MVFR. OTHERWISE
EXPECT VFR.

&&

.MARINE...HIGH PRESSURE AT THE SURFACE WILL MAINTAIN A LIGHT TO
MODERATE ONSHORE FLOW OVER THE NEXT SEVERAL DAYS. LOW PRESSURE
ALOFT HOWEVER WILL BRING A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  85  75  88  73 /  70  40  60  40
KBPT  87  74  89  73 /  70  30  60  40
KAEX  85  73  87  71 /  70  40  60  40
KLFT  85  74  87  72 /  70  40  60  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

MARCOTTE
Hazardous weather outlook, Jul 15, 3:57 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
357 AM CDT SUN JUL 15 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-160900-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
357 AM CDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. NO
SEVERE THUNDERSTORMS ARE EXPECTED BUT SOME VERY HEAVY RAINS MAY
OCCUR AS THE REGION REMAINS UNDER A VERY TROPICAL AIRMASS WITH LOW
PRESSURE ALOFT. LOCALLY HEAVY RAINS MAY PRODUCE BRIEF FLOODING OF
LOW LYING AND POORLY DRAINED AREAS...AS WELL AS DANGEROUS PONDING
OF WATER ON AREA ROADWAYS. AT THIS TIME...SPOTTER ACTIVATION IS
NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
RAIN CHANCES WILL REMAIN ON THE HIGH SIDE. SEVERE WEATHER IS NOT
EXPECTED...BUT THERE WILL CONTINUE TO BE THE THREAT FOR LOCALLY
HEAVY RAINFALL. AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 5:23 AM CDTSpecial Marine WarningLCH67 min
Jul 15, 6:51 AM CDTSpecial Marine WarningLCH62 min

Nearby

Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.